Switching from Effexor XR to Cymbalta?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sylknmyst
Regular Member


Date Joined Feb 2003
Total Posts : 467
   Posted 9/25/2007 2:27 PM (GMT -7)   
Hi guys, it has been a while since I have actually posted on here due to my anxiety and depression , not to mention being very busy with my kids.  I went to the Dr. yesterday and he wants me to switch from Effexor XR 150 mg to Cymbalta.  He told me to take 75 mg of the Effexor XR and 30 mg of Cymbalta together for 2 weeks then after the 2 weeks is up, quit the Effexor XR altogether and go up to 60 mg of Cymbalta.  I know I need to switch because the Effexor isn't working for me anymore, but I am very nervous and scared.  I have a 5 month old baby at home that needs to be taken care of and my husband works all day and my daughter is in school. 
 
Another question I have - Does anyone know if Cymbalta and Prozac are similar in their ingredients??  Any information at all would be so welcoming and I would appreciate any answers any of you can give to me!  I just want to feel like myself again - and soon!  sad  
 
Thanks for reading and I hope to hear from you guys soon.  I would like to start the switch tomorrow, but want to hear what you all have to say!
 
Sylkn

Sylknmyst


Sunshine1108
Regular Member


Date Joined May 2007
Total Posts : 268
   Posted 9/25/2007 4:23 PM (GMT -7)   
Hello,
 
I take Cymbalta 30mg once a day.  Been on it for 6 months.  It has helped my anxiety and panic attacks a great deal. 
 
I'm not sure about the ingredients between the meds.
 
Good Luck with the switch. 
 
Take Care
~Take Life One Minute At A Time!
~What Does Not Kill Us Makes Us Stronger!


sylknmyst
Regular Member


Date Joined Feb 2003
Total Posts : 467
   Posted 9/25/2007 6:17 PM (GMT -7)   
Sunshine,
 
Thanks for your reply!  Did you have any side effects when you started the Cymbalta?  I am hoping that it works for me so I can start feeling like myself again!  Glad you are doing well on it too!!
 
Sylkn
Sylknmyst


Sunshine1108
Regular Member


Date Joined May 2007
Total Posts : 268
   Posted 9/26/2007 9:31 AM (GMT -7)   
Sweating at night, difficulty sleeping, blurred vision, and some weight gain. 
 
After a few weeks the first 3 symptons went away.  However, the weight gain continued.
 
I started on 60mg but because of the weight gain I asked my doctor if I could drop my 60 to 30mg.  I did and the 30mg is working for me. 
 
If there is anything else let me know.
 
My best to you!
 
Mary
 
 
~Take Life One Minute At A Time!
~What Does Not Kill Us Makes Us Stronger!


Mormor Vicky
Veteran Member


Date Joined Mar 2007
Total Posts : 684
   Posted 9/26/2007 10:36 AM (GMT -7)   
I'm on Cymbalta and it has been wonderful for me. The first days were pretty rough but after that it has been great. I'm more even tempered and not as anxious about things. My biggest problem is that I couldn't shut my brain off at night to sleep because I kept worrying about things. I also was stressing because I just couldn't lose weight. I lost my appetite for the first week and was able to lose weight. This has been my life-saver.
Vicky / 47 years old
DX'd with Crohn's during a resection August 2006
DX'd with Steriod induced Diabetes November 2006
Considered in Clinical remission but have minor signs of disease activity
 
Daughter (26) also has Crohn's since she was 12.
 
Currently on 4000mg of Pentasa only for Crohn's
No longer able to take 6-MP because of Bone-Marrow Suppression
Cymbalta, Metformin, Lipitor


sylknmyst
Regular Member


Date Joined Feb 2003
Total Posts : 467
   Posted 9/26/2007 3:52 PM (GMT -7)   
Sunshine and Vicky,
 
Thank you both for your posts!  I think I am going to start the switch on Saturday when my husband is home, this way if I have any side effects, he will be there to help me with the kids.  I hope the transition goes smooth, I will let you know!!  Thanks again!
 
Sylkn
Sylknmyst


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/26/2007 3:57 PM (GMT -7)   

Hi there,

I take Cymbalta and was at 120mg which really put on the weight.  I am down to 60 mg a day now and find it works just as well, but no magical weight loss.  I am seeing my Pdoc in 2 weeks and will discuss the weight issue.

Would I rather is  happy and fat or depressed and thin is what she will say?

Why can't I be Happy and thin??? yeah yeah yeah yeah yeah tongue nono yeah nono nono tongue

Hugs to you.


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:30 AM (GMT -7)
There are a total of 2,734,105 posts in 301,180 threads.
View Active Threads


Who's Online
This forum has 151307 registered members. Please welcome our newest member, Rachelbrande.
347 Guest(s), 15 Registered Member(s) are currently online.  Details
PeteZa, Wdan, Bololidat, 81GyGuy, Aj1734723, Susannah R., Serenity Now, soulbreaker10, Scaredy Cat, Present&Grateful, NiceCupOfTea, ChickNorris, njfillet, 1039smooth, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer